Puerto Rico, 2005

Flood in Puerto Rico, June 25, 2005

June 25, 2005 · NWS SJU · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 25, 12:18 PM AST, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 25, 12:18 PM AST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1218 PM AST SAT JUN 25 2005

.UPDATE...EXPECT A MIXTURE OF SUNSHINE AND CLOUDS ACROSS THE LOCAL
ISLANDS THIS AFTERNOON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED TO DEVELOP...MAINLY OVER THE CENTRAL AND WESTERN
INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. INHERITED SHORT TERM
GRIDS AND ZFP HAD A PRETTY GOOD HANDLE ON EXPECTED CONDITIONS THIS
AFTERNOON AND DID NOT SEND ZFP UPDATE. FOR COASTAL WATERS...MADE A
COUPLE OF MINOR ALTERATIONS TO PREVIOUS CWF...OTHERWISE NO CHANGES.
WE HAVE A PRECAUTIONARY STATEMENT FOR ALL OF THE LOCAL CARIBBEAN
COASTAL WATERS FOR THIS AFTERNOON./ BCS/HR

REMAINDER BELOW UNCHANGED FROM THE MIDNIGHT SHIFT.

.PREV SYNOPSIS...AT UPPER LEVELS...HIGH PRESSURE LODGED OVER PUERTO
RICO FRIDAY HAS BEGUN TO EDGE WESTWARD. BY MONDAY IT WILL FORM A
NORTHEAST SOUTHWEST RIDGE OVER THE FLORIDA STRAITS AND LOW PRESSURE
ABOUT 1000 MILES NORTHEAST OF PUERTO RICO WILL BEGIN TO TROUGH
TOWARD THE AREA. HIGH PRESSURE WILL RIDGE IN FROM THE EAST ON
WEDNESDAY AND THE TWO FORCES WILL REMAIN BASICALLY IN BALANCE FOR
THE REMAINDER OF THE WEEK LEAVING PUERTO RICO IN A SADDLE.

AT MID LEVELS...HIGH PRESSURE NORTH OF PUERTO RICO TODAY WILL MOVE
TO THE OFFSHORE ATLANTIC WATERS OF THE EASTERN STATES MONDAY AS LOW
PRESSURE FORMS TO OUR NORTHEAST. HIGH PRESSURE WILL RIDGE IN FROM
THE EAST ON WEDNESDAY AND REMAIN THE DOMINATING FACTOR FOR THE REST
OF THE WEEK.

AT LOWER LEVELS...A VERY WEAK TROUGH IS OVER THE AREA AND WILL BE
FOLLOWED BY A TROPICAL WAVE ON SATURDAY NIGHT AND SUNDAY WHICH WILL
PASS TOO FAR TO THE SOUTH TO BE OF MUCH EFFECT. A SECOND WAVE NEAR
39 WEST SHOULD BRUSH PUERTO RICO TUESDAY NIGHT GIVEN ITS 15-20 KNOT
FORWARD TRAJECTORY. AFTER WEDNESDAY LOWER LEVELS BECOME MUCH DRIER
ACCORDING TO CURRENT MODELS.

&&

.PREV DISCUSSION...THE BULK OF THE STRONG CONVECTION THAT WAS
ASSOCIATED WITH THE TROPICAL WAVE HAS MOVE WESTWARD AND IS NO LONGER
NEAR OUR FORECAST AREA. WE APPEAR TO BE ON THE FRINGE OF THE HIGH
CLOUDS SHEARING OFF OF THE CONVECTION IN THE TROUGH OVER CUBA AND
THE BAHAMAS. ALTHOUGH THIS WOULD SUGGEST THAT WE HAVE ENTERED A
DRIER PERIOD AS WAS SUGGESTED YESTERDAY IN THIS DISCUSSION...RADAR
SAYS THATS NOT SO. SCATTERED CONVECTION CONTINUES TO INHABIT THE
EASTERN TWO THIRDS OF THE FORECAST AREA WITH SHOWERS AND
THUNDERSTORMS MOVING WEST NORTHWEST...MAINLY OVER THE NORTHEAST
CARIBBEAN. SOME SHOWERS HAVE CROSSED SAINT THOMAS AND SAINT CROIX
AND ALSO DAMPENED THE EASTERN SHORES OF PUERTO RICO. THE GFS SHOWED
A MAXIMUM OF RELATIVE HUMIDITY AT 06Z THIS MORNING IN THIS LOCATION
AND THE LOW LEVEL HUMIDITY FIELD APPEARS TO MATCH THE FINE SCALE
CONVECTION SEEN IN THE INFRA RED IMAGERY EARLY THIS MORNING. THE
MODEL ALSO SEES THE FINE BANDING OF PRECIPITATION NEAR 20 NORTH AND
60 WEST THAT IS FORECAST TO MOVE ACROSS THE VIRGIN ISLANDS BEFORE
MIDNIGHT TONIGHT AND THEN LINGER OVER PUERTO RICO WHILE DISSIPATING
SUNDAY. THIS IS FOLLOWED BY SLIGHTLY DIRER AIR SUNDAY NIGHT AND
MONDAY. THEREFORE GIVEN THE SOLUTIONS ACCURACY SO FAR...WILL
CONTINUE WITH A FORECAST OF CONTINUED AFTERNOON CONVECTION OVER MUCH
OF PUERTO RICO FOLLOWED BY GENERALLY SCATTERED SHOWERS...AGAIN OVER
THE EASTERN CARIBBEAN...TONIGHT. PRECIPITATION CHANCES SHOULD THEN
LESSEN SUNDAY NIGHT INTO MONDAY. THE TIMING OF THE NEXT WAVE IS
DIFFICULT...AND IT IS ONLY EXPECTED TO BRUSH THE SOUTHERN PORTION OF
THE FORECAST AREA...THEREFORE WITH NO UNDUE CONFIDENCE WE ARE
LOOKING FOR AN  INCREASE IN PRECIPITATION CHANCES TUESDAY NIGHT INTO
WEDNESDAY. THIS WAVE WILL ALSO FIND SOME FAVORABLE UPPER LEVEL
DIVERGENCE AS THE TROUGH FORMING DURING THE EARLY PART OF THE WEEK
MOVES WEST OF PUERTO RICO AND ALLOWS FOR BETTER OVERALL DEVELOPMENT.
MUCH DRIER AIR IS STILL BEING DEPICTED ARRIVING ON THE EASTERN EDGE
OF THE CARIBBEAN SEA WEDNESDAY NIGHT AND DRYING CONTINUES OVER THE
AREA THROUGH SATURDAY. IF RELATIVE HUMIDITY FORECASTS HOLD...
CONVECTION OVER THE AREA WILL DECREASE DRAMATICALLY AND PLENTY OF
SUNSHINE SHOULD RESULT. THIS COULD RESULT IN WARMER TEMPERATURES FOR
THE NORTH COAST BY WEEKS END. OTHERWISE TEMPERATURES SHOULD CONTINUE
ONE TO TWO DEGREES ABOVE NORMAL EVERYWHERE WITH GENERALLY DRIER
CONDITIONS OVERALL.

&&

.PREV MARINE...SEAS ARE NOT FORECAST TO MOVE ABOVE THE 3 TO 4 FOOT
RANGE UNTIL MID WEEK NEXT WEEK. IT IS NOT CLEAR IF THE CARIBBEAN
WATERS WILL ACTUALLY SEE THE DRAMATIC RISE TO 6 TO 7 FOOT SEAS AS
FORECAST...BUT WEDNESDAY AND THURSDAY SHOULD SEE SOME INCREASE IN
SEAS DUE TO AN INCREASE IN SURFACE PRESSURE GRADIENTS WELL EAST OF
THE FORECAST AREA TUESDAY AND WEDNESDAY.

&&

.PREV AVIATION...THE DUST PLUME THAT HAS BEEN SO LONG WITH US LIFTED
DURING THE DAY YESTERDAY TO NORTH OF PUERTO RICO AND THE U.S. VIRGIN
ISLANDS. DUE TO ITS NORTHWEST-SOUTHEAST ORIENTATION HOWEVER...IT IS
POSSIBLE THAT IT COULD SWING THROUGH THE AREA ONE MORE TIME AS IT
APPEARS TO BE RIDING ON WINDS AT AROUND 850 MB. THIS WOULD AGAIN
REDUCE VISIBILITIES TO AS LOW AS 9 OR 10 MILES. WITH UPPER LEVEL
WINDS AS OF LAST NIGHTS 00Z SOUNDING REMAINING EASTERLY UP THROUGH
32 THOUSAND FEET...THE CONVECTION THAT LAUNCHES IN THE RELATIVELY
UNSTABLE AIR AROUND US SHOULD BE ABLE TO HOLD TOGETHER FAIRLY WELL
EVEN WHILE MOVING AT 10 TO 15 KNOTS TO THE WEST NORTHWEST. SO TOPS
COULD BE AT LEAST 40 THOUSAND FEET WITH BLOW-OFF TO THE SOUTH...BUT
THE THUNDERSTORMS SHOULD BE CIRCUMNAVIGABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  93  78  92  79 /  20  20  20  20
STT  89  81  90  82 /  30  30  30  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.

&&

SNELL
Hazardous weather outlook, Jun 25, 6:25 AM AST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
625 AM AST SAT JUN 25 2005

PRZ001>013-AMZ710>750-261000-
625 AM AST SAT JUN 25 2005

...LIGHTNING AWARENESS WEEK...REMEMBER LIGHTING KILLS PLAY IT SAFE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...A TROPICAL WAVE LOCATED NEAR 61 WEST WILL
LARGELY PASS TO THE SOUTH OF THE LOCAL ISLANDS LATE TODAY AND
TONIGHT. HOWEVER...A WEAK UPPER LEVEL TROUGH WILL APPROACH THE
REGION TODAY. THAT IN COMBINATION WITH LOCAL ISLAND EFFECTS WILL
RESULT IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE
LOCAL ISLANDS...BUT MAINLY DURING THE AFTERNOON AND ACROSS THE
WESTERN AND WESTERN INTERIOR SECTIONS OF PUERTO RICO. MINOR URBAN
TYPE FLOODING MAY OCCUR WITH THE HEAVIEST SHOWERS. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...ANOTHER TROPICAL WAVE IS EXPECTED TO PASS
ACROSS THE NORTHEAST CARIBBEAN ON TUESDAY...BUT MAINLY TO THE SOUTH
OF PUERTO RICO. HOWEVER...LOCAL ISLAND EFFECTS WILL RESULT IN
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL
ISLANDS DURING THIS PERIOD...BUT MAINLY DURING THE AFTERNOON AND
ACROSS THE WESTERN AND WESTERN INTERIOR SECTIONS OF PUERTO RICO.
MINOR URBAN TYPE FLOODING MAY OCCUR WITH THE HEAVIEST SHOWERS.

VIZ001-002-AMZ710>730-261000-
625 AM AST SAT JUN 25 2005

...LIGHTNING AWARENESS WEEK...REMEMBER LIGHTING KILLS PLAY IT SAFE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...A TROPICAL WAVE LOCATED NEAR 61 WEST WILL
LARGELY PASS TO THE SOUTH OF THE LOCAL ISLANDS LATE TODAY AND
TONIGHT. HOWEVER...A WEAK UPPER LEVEL TROUGH WILL APPROACH THE
REGION TODAY. THAT IN COMBINATION WITH LOCAL ISLAND EFFECTS WILL
RESULT IN A FEW SCATTERED SHOWERS AND POSSIBLY A FEW ISOLATED
THUNDERSTORMS THIS AFTERNOON. MINOR URBAN AND GUT TYPE TYPE FLOODING
MAY OCCUR WITH THE HEAVIEST SHOWERS. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN... ANOTHER TROPICAL WAVE IS EXPECTED TO PASS
ACROSS THE NORTHEAST CARIBBEAN ON TUESDAY...BUT MAINLY TO THE SOUTH
OF THE LOCAL ISLANDS. HOWEVER...LOCAL ISLAND EFFECTS WILL RESULT IN
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL
ISLANDS DURING THIS PERIOD...BUT MAINLY DURING THE AFTERNOON. MINOR
URBAN AND GUT TYPE FLOODING MAY OCCUR WITH THE HEAVIEST SHOWERS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

In the hours before

Special weather statement, Jun 25, 1:35 PM AST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
135 PM AST SAT JUN 25 2005

PRZ005-008>010-251830-
NORTHWEST-NORTH CENTRAL-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
135 PM AST SAT JUN 25 2005

AT 130 PM...DOPPLER WEATHER RADAR SHOWED TWO STRONG THUNDERSTORMS
CONTINUING TO DEVELOP OVER THE NORTHWEST QUARTER OF PUERTO RICO. THE
STRONGEST STORM WILL CONTINUE TO AFFECT SAN SEBASTIAN...LAS MARIAS
AND MOCA THROUGH 150 PM BEFORE MOVING WEST ACROSS AGUADA...ANASCO
AND RINCON BY 210 PM. THE SECOND STORM WILL CONTINUE TO AFFECT
ARECIBO AND POSSIBLY BARCELONETA AND FLORIDA THROUGH AT LEAST 155
PM. THESE STRONG THUNDERSTORMS WILL CONTAIN FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH...TORRENTIAL RAINFALL...
LOW LYING FLOODING AND POSSIBLY SOME SMALL HAIL. IF A THUNDERSTORM
APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER UNTIL THE WEATHER
PASSES BY.

SEELEY
Special weather statement, Jun 25, 1:43 PM AST, 1 hour 18 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
135 PM AST SABADO 25 DE JUNIO DE 2005

PRZ005-008>010-251830-
NOROESTE-NORTE CENTRAL-MAYAGUEZ Y VECINDAD-OESTE INTERIOR-
135 PM AST SABADO 25 DE JUNIO DE 2005

A LA 130 PM...EL RADAR DOPPLER MOSTRO DOS TRONADAS FUERTES QUE
CONTINUABAN DESARROLLANDOSE SOBRE LA CUARTA PARTE NOROESTE DE PUERTO
RICO. LA TRONADA MAS FUERTE CONTINUARA AFECTANDO A SAN SEBASTIAN...
LAS MARIAS Y MOCA HASTA LA 150 PM ANTES DE MOVERSE HACIA EL OESTE A
TRAVES DE AGUADA...ANASCO Y RINCON PARA LAS 210 PM. LA SEGUNDA
TRONADA CONTINUARA AFECTANDO A ARECIBO Y POSIBLEMENTE BARCELONETA Y
FLORIDA HASTA POR LO MENOS LA 155 PM. ESTAS TRONADAS FUERTES
CONTIENEN RELAMPAGOS FRECUENTES DE NUBE A TIERRA...VIENTOS EN
RAFAGAS EN EXCESO DE 40 MPH...LLUVIA TORRENCIAL...INUNDACIONES DE
AREAS BAJAS Y POSIBLEMENTE GRANIZO PEQUENO. SI UNA TRONADA SE ACERCA
A SU AREA...VAYA DENTRO DE UN REFUGIO FUERTE HASTA QUE PASE EL MAL
TIEMPO.

SEELEY/SANTIAGO

Event by event

1 flood. Local standard time, as filed.

Flood, North Central

When
June 25, 3:01 PM AST to 7:01 PM AST
Where
North Central forecast zone
Reported by
GENERAL PUBLIC

A resident of Arecibo reported low lying areas and road 638 flooded in the Santana sector.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455062.